MAUDE Adverse Event Report: ARTHREX, INC. PASSPORT BUTTON CANNULA; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. PASSPORT BUTTON CANNULA; MANUAL INSTR, GENERAL SURGICAL
Model Number PASSPORT BUTTON CANNULA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 9/20/2023, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-6592-06-30 passport button cannula had an issue.The cannula insertion part broke during use in an unspecified procedure on (b)(6) 2023.No piece broke off inside the patient.The procedure was completed successfully.This occurred during use with no patient harm.Additional information has been requested.On 10/2/2023, the arthrex subsidiary employee provided the following information via email: this occurred during a meniscal repair procedure.The complaint device broke during surgery inside the patient.The surgeon could not retrieve all fragments, and part of the product remained in the patient.A new ar-6592-06-30 passport button cannula with an unknown lot number was used to complete the procedure.The complaint device was available for return.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-6592-06-30arthrex passport button cannula¿, 6 mm x 3 cm batch 15103147 was received for evaluation.The visual evaluation reveals that the outer flange was broken off.The most likely cause for the reported failure is a user error mishandling the device.

Brand Name
PASSPORT BUTTON CANNULA
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17958035
Report Number1220246-2023-08239
Device Sequence Number12514308
Product Code MDM
UDI-Device Identifier00888867040557
UDI-Public00888867040557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPASSPORT BUTTON CANNULA
Device Catalogue NumberAR-6592-06-30
Device Lot Number15103147
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown